Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 289, NWS Tulsa, OK

July 26, 2005Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2005, 5:03 PM CDT for Ottawa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2005, 5:03 PM CDT (22:03 UTC)
Expired
Jul 26, 2005, 5:39 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Ottawa County, OK

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:25 PM CDTHAIL 0.754 N Wyandotte, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 262203
SVRTSA
OKC115-262245-
/O.NEW.KTSA.SV.W.0289.050726T2203Z-050726T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF QUAPAW...
  MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEORIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9483 3683 9475 3687 9462 3700 9463

$$
2 follow-up statements
000 
WWUS54 KTSA 262217
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE JUL 26 2005

OKC115-262245-
/O.CON.KTSA.SV.W.0289.000000T0000Z-050726T2245Z/
OTTAWA OK-
518 PM CDT TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
OTTAWA COUNTY...

AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM
WAS LOCATED 3 MILES NORTH OF PEORIA...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3699 9480 3685 9471 3687 9462 3700 9463

$$
000 
WWUS54 KTSA 262239
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT TUE JUL 26 2005

OKC115-262249-
/O.CAN.KTSA.SV.W.0289.000000T0000Z-050726T2245Z/
OTTAWA OK-
539 PM CDT TUE JUL 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3699 9480 3685 9471 3687 9462 3700 9463

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 26, 3:08 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE JUL 26 2005

.DISCUSSION...
UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS
OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED
THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF
SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL
EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT
AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE
HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY
MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS
SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT
READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST
LOCATIONS.

BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS
SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE
AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A
STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE
BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING
SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY
LOCATIONS.

ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE
PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO
10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS
REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW
FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT.

MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH
SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK
OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN
AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL
READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  81  58  88 /  90  20  10   0
FSM   69  78  63  87 /  70  60  10  10
MLC   66  79  60  86 /  80  40  10  10
BVO   62  80  55  86 /  90  10  10   0
FYV   63  76  55  83 /  80  60  10   0
BYV   62  73  60  81 /  80  60  10  10
MKO   66  79  59  87 /  90  40  10   0
MIO   62  79  57  85 /  90  20  10   0
F10   64  79  59  85 /  90  40  10   0
HHW   71  79  64  88 /  60  50  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 26, 1:11 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT TUE JUL 26 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT TUE JUL 26 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON
REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL
CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL
DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS
EVENING AND WILL SPREAD SOUTH OVERNIGHT.

ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND
PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL
BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES
AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER
THREATS WITH THE STORMS.

WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO
TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND
THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN
LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND
COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR
THE NEXT SEVERAL DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 26, 4:15 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUL 26 2005

OKZ058-262200-
OTTAWA OK-
415 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF OTTAWA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...WYANDOTTE...OTTAWA...
PEORIA AND QUAPAW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 26, 5:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUL 26 2005

OKZ058-262300-
OTTAWA OK-
500 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:21 PM CDTSevere Thunderstorm WarningTSAMayes54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.